Louisiana, 2001Flash Flood in Louisiana, December 13, 2001
December 13, 2001 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 13, 2:25 PM CST, 55 minutes earlier.
Area forecast discussion, Dec 13, 2:25 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CST THU DEC 13 2001
ETA MODEL LOOKS THE BEST SHORT RANGE MODEL FOR THE NEXT TWO DAYS. A
SURFACE LOW PRESSURE CENTER IS FORECAST TO MOVE FROM SOUTHEAST
TEXAS...NORTHEAST OVER THE NORTHEAST PART OF LOUISIANA TONIGHT. THIS
WILL KEEP A CHANCE OF HEAVY RAINFALL...AND POSSIBLE A FEW SEVERE
STORMS...OVER THE SOUTHEAST PART OF OUR FORECAST AREA DURING THE
EVENING. WILL LIKELY CONTINUE THE FLOOD WATCH THIS EVENING EAST OF A
LINE FROM MONROE TO NATCHITOCHES LOUISIANA. SCATTERED SHOWERS WILL
CONTINUE TONIGHT WEST OF THAT LINE...BUT THE HEAVY RAIN SHOULD BE
CONFINED TO THE SOUTHEAST ZONES. A DRY PERIOD IS EXPECTED
FRIDAY...FOLLOWED BY ANOTHER CHANCE OF RAIN SATURDAY AS ANOTHER
QUICK SHORT WAVE MOVES OVER THE AREA. AFTER SATURDAY...A RAIN FREE
PERIOD SHOULD OCCUR THROUGH THE MIDDLE OF NEXT WEEK.
SHV 46/55/40/64 6003
MLU 49/55/41/66 7102
TXK 43/53/40/63 6103
TYR 44/55/41/63 4003
LFK 47/57/39/64 3003
.SHV...FLOOD WATCH IN EFFECT THROUGH 9 PM EAST OF A LINE FROM MONROE
TO NATCHITOCHES LOUISIANA.
In the hours before
Special weather statement, Dec 13, 10:30 AM CST, 4 hours 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131730-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST THU DEC 13 2001
RADAR SHOWS SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA IN
COVERAGE...AND THIS TREND WILL CONTINUE...AS UPPER LEVEL
DISTURBANCES MOVING ALONG A STALLING COLD FRONT...FROM NEAR MONROE
LOUISIANA TO BEAUMONT TEXAS....COMBINE WITH DAYTIME HEATING.
FLOODING DUE TO HEAVY RAIN WILL STILL BE THE MAIN THREAT
TODAY...HOWEVER ISOLATED SEVERE STORMS MAY PRODUCE HAIL OR DAMAGING
WINDS.
SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS... AND EMERGENCY
MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS
THIS AFTERNOON AND INTO TONIGHT.
Local storm report, Dec 13, 12:56 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1256 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM 15 SE NATCHITOCHES LA FLASH FLOODS
12/13/01 NATCHITOCHES FLOODING REPORTED ON HWY
119 IN SE PART OF PARISH.
REPORTED BY SHERIFF OFFICE.
03Local storm report, Dec 13, 2:19 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
219 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0150 PM 5 N WINNFIELD LA FLOODING
12/13/01 WINN WATER OVER HIGHWAY 505.
FROM LAW ENFORCEMENT.
NNNNFlash Flood, Natchitoches
- When
- December 13, 3:20 PM CST to 4:15 PM CST
- Where
- Natchitoches County, Cloutierville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.724, -93.096 (the zone’s center; the record gives no point)
Major streets closed in and around town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, December 13 to 14, 2001$727,000 · F0 · 31 events
- High Wind in Washington, December 13 to 14, 2001$800,000 · 60 kt wind · 6 events
- Tornado in Louisiana, December 13, 2001$100,000 · F1 · 1 event
- Flash Flooding and Damaging Wind in Louisiana, December 13, 2001$80,000 · 9 events
- Tornado in Louisiana, December 13, 2001$100,000 · F0 · 1 event
- High Wind in Oregon, December 13, 2001$50,000 · 1 event
- Lightning Strike in Louisiana, December 13, 2001$15,000 · 1 event
- Winter Storm and Heavy Snow in California, December 13 to 14, 20018 events
- Heavy Snow in California, December 13 to 14, 20017 events
- Heavy Snow in Idaho, December 13 to 14, 20016 events
- Heavy Snow in Idaho, December 13 to 14, 20014 events
- Flash Flooding in Arkansas, December 13, 20013 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275110.